| Catalog Number |
03.019.026 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.E3: initial reporter is a depuysynthes sales representative.H6: a photo investigation was completed: the photo investigation revealed the guide rod has broken at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the guide rod would contribute to the complained device issue.Based on the investigation findings, the guide rod has broken because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported the tip of the guide rod broke during insertion to the patient¿s bone.The surgeon managed to retrieve the broken piece and proceed with the surgery.The surgery was completed successfully with a thirty (30) minute delay and no consequences to the patient.This report is for a guide rod.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission the , depuy synthes, ot its employees caused or contributed to the potential event described in this report.H3, h6, photo investigation: the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that '03.019.026, guide rod ø2.5 f/hollow drill w/stop l23 has broken at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the guide rod ø2.5 f/hollow drill w/stop l23 would contribute to the complained device issue.Based on the investigation findings, the guide rod has broken because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical product investigation: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that a fragment of the tip was broken.Broken fragment was not returned for analysis.Furthermore, evidence of scratches were also found at the remaining tip.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces while usage.Properly handling and attention to the approved use of the device diminishes the risk of failure.Surgical technique was reviewed and the following relevant statement was found at page 14: partially insert the guide rod at the appropriate insertion point, using the small universal chuck.Check the position of the guide rod in both, anteroposterior and lateral views.Make a longitudinal incision of 1 to 2 cm through the supraspinatus tendon along its fibers at the position of the guide rod.Use holding sutures and retractors to obtain access to the operative fi eld.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the guide rod ø2.5 f/hollow drill w/stop l23 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 03.019.026-15, lot: 8372p02, manufacturing site: balsthal, release to warehouse: 19-jan-2024.A dhr evaluation was performed for the finished device article # 03.019.026-15 lot # 8372p02, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, follow-up medwatch will be filed as appropriate.